# SDR CA971128006

- Difficulty date: November 17, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Engine: Lyc AEIO360A1B6
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4761
- Condition: Malfunction
- Location: Engine
- Part time: 64 hours
- Stage of operation: DE
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN) DURING DESCENT, AIRCRAFT ENGINE SUFFERED BRIEF PERIODS OF POWER LOSS AND ENGINE SPUTTERING.  THIS ACFT HAS BEEN EQUIPPED WITH AN STC FOR THE INSTALLATION OF UNISON LASER IGNITION SYSTEM.  TROUBLESHOOTING REVEALED THE TOP DEAD CENTER SYNCRONIZATION OF THE MAGNETO TO THE ENGINE HAD SHIFTED CAUSING MAGNETO TIMING TO MOVE TO 29 DEGREES BEFORE TOP DEAD CENTER, INSTEAD OF 20 DEGREES.  AFTER CONTACTING UNISON DIRECTLY, DISCOVERED THIS PROBLEM HAS OCCURRED A NUMBER OF TIMES, ALL AT APPROX 70 HOURS TSN.  THE MAGNETO WILL BE REPLACED WITH A MODIFIED SAME PART NUMBER MAGNETO.
